Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 63, NWS Atlanta, GA

March 11, 2013Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 11, 2013, 9:53 PM EDT for Forsyth County, Georgia. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2013, 9:53 PM EDT (01:53 UTC)
Expired
Mar 12, 2013, 5:11 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WGUS42 KFFC 120153
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT MON MAR 11 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-121553-
/O.NEW.KFFC.FL.W.0063.130312T0153Z-000000T0000Z/
/CMGG1.1.ER.130312T0045Z.130312T0045Z.000000T0000Z.UU/
953 PM EDT MON MAR 11 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR CUMMING
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 800 PM MONDAY THE STAGE WAS 4.5 FEET...AND RISING. 
* FLOOD STAGE IS 6.0 FEET. 
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 


$$
1 follow-up statement
042 
WGUS82 KFFC 120911
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 AM EDT TUE MAR 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

 
GAC117-120941-
/O.CAN.KFFC.FL.W.0063.000000T0000Z-130312T0911Z/
/CMGG1.1.ER.130312T0045Z.130312T0545Z.130312T0748Z.UU/
511 AM EDT TUE MAR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING
* AT 4 AM TUESDAY THE STAGE WAS 5.5 FEET...AND FALLING.
* FLOOD STAGE IS 6.0 FEET. 
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET ON APR 5 2011.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 9:02 PM EDT, 51 minutes earlier.

Area forecast discussion, Mar 11, 9:02 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
902 PM EDT MON MAR 11 2013

.UPDATE...
RAIN EXPECTED TO MOVE ACROSS THE FORECAST AREA OVERNIGHT ENDING
FROM WNW TO ESE. EXCEPT FOR TWEAKS OF THE FORECAST...NO MAJOR
CHANGES EXPECTED. BDL

&&

.PREV DISCUSSION... /ISSUED 722 PM EDT MON MAR 11 2013/

UPDATE...
HAVE CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS
THE AREA. THERE MAY BE SOME GUSTS ESPECIALLY AHEAD OF THE
FRONT...BUT WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA.

41

PREVIOUS...
SHORT TERM /TONIGHT THROUGH TUESDAY/...
PRIMARY CONCERN THROUGH THE SHORT TERM REMAINS TO BE PASSING FRONTAL
SYSTEM BRINGING RAIN TO THE AREA THIS AFTERNOON. MODELS HAVE HAD
DIFFICULTY WITH THE OVERALL TIMING OF THE FRONT INTO THE AREA...BUT
OVERALL CONSENSUS IS THAT THE PRECIP WILL PUSH THROUGH THE AREA
DURING THE EARLY TUESDAY MORNING HOURS.

ALTHOUGH THE MAJORITY OF THE RAIN HAS BEEN MODERATE SHOWERS...THERE
STILL IS ENOUGH INSTABILITY TO SUPPORT MENTION OF ISOLATED THUNDER
THROUGH TONIGHT. FORECAST MUCAPE CONTINUES TO BE LIMITED...BUT EVEN
SO...SIMILAR INSTABILITY OVER ALABAMA PRODUCED SOME LIGHTNING
EARLIER TODAY. STRONG SHEAR IS STILL PRESENT IN THIS ENVIRONMENT BUT
DO NOT EXPECT ANY RISK OF SEVERE STORMS.

WINDS ASSOCIATED WITH THE AREA OF SHOWERS HAVE BEEN REACHING 15 TO
25 MPH WITH GUSTS TO 35 MPH...AND HAVE GONE WITH WIND ADVISORY FOR
THE ENTIRE AREA. ALTHOUGH THE ADVISORY IS NOT SET TO EXPIRE UNTIL 8
PM...THE RISK OF THE HIGHEST WIND SPEEDS IS GENERALLY FOCUSED ALONG
THE LEADING PORTIONS OF THE PRECIP SHIELD...MORE SO IN THE AREAS OF
MODERATE RAIN. WINDS ARE EXPECTED TO SHIFT TO THE WEST AND THEN
SUBSIDE SOMEWHAT IN THE AREA OF LIGHTER PRECIP RETURNS.

HPC CONTINUES TO BE REASONABLE GUIDANCE FOR THE SHORT TERM
QPF...WITH WIDESPREAD 1-1.25 INCHES AND ISOLATED HIGHER AMOUNTS.
THOUGH WIDESPREAD MODERATE RAIN IS EXPECTED...LOCALIZE HEAVY
DOWNPOURS ARE POSSIBLE.

BEHIND THE FRONT...NORTHWEST FLOW WILL USHER A COOLER AND DRIER AIR
MASS INTO THE REGION. HAVE GONE WITH A BLEND OF THE MAV/MET THROUGH
THE SHORT TERM FOR TEMPERATURES AND DEWPOINTS.

31

LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
DRY CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE LONG TERM
PORTION OF THE FORECAST AS HIGH PRESSURE REMAINS ACROSS THE SE US.
THE NEXT BEST CHANCE OF PRECIPITATION WILL BE EARLY NEXT WEEK AS A
COLD FRONT MOVES THROUGH THE REGION.

HIGH PRESSURE AT THE SURFACE BUILDS IN FROM THE WEST TUESDAY NIGHT
INTO WEDNESDAY. THE GRADIENT WILL TIGHTEN UP A BIT...AND BREEZY
CONDITIONS ARE LIKELY ON WEDNESDAY. WINDS LOOK TO BE THE STRONGEST
ON THE BACKSIDE OF A 500MB LONG WAVE THROUGH THAT MOVES THROUGH EARLY
WEDNESDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE CWA FOR
THE LATE MORNING AND AFTERNOON HOURS.

EVEN THOUGH WINDS WILL NOT COMPLETELY DECOUPLE TUESDAY
NIGHT...WEDNESDAY NIGHT OR THURSDAY NIGHT...COOLER AIR IN PLACE
COULD LEAD TO TEMPERATURES ACROSS PORTIONS OF THE CWFA AT OR NEAR
FREEZING. FOR TUESDAY NIGHT AND THURSDAY NIGHT...THE BEST CHANCES
FOR FREEZING TEMPS ARE ACROSS THE NORTHERN CWFA. HOWEVER...FREEZING
TEMPS ARE POSSIBLE ACROSS MUCH OF THE CWFA WEDNESDAY NIGHT.

MOST OF THE AREA WILL RECEIVE RAINFALL TODAY. THIS WILL HELP
INCREASE/KEEP FUEL MOISTURES ABOVE CRITICAL THRESHOLDS FOR TUESDAY.
HOWEVER...WITH GUSTY WINDS AND RH VALUES APPROACHING 25 PERCENT ON
WEDNESDAY...THERE IS THE POTENTIAL FOR AN ENHANCED FIRE WEATHER
THREAT. WILL HAVE TO MONITOR THE FUEL MOISTURES. MIN RH VALUES MAY
STAY AROUND 25 PERCENT ON THURSDAY...BUT WINDS ARE NOT EXPECTED AS
GUSTY AT THIS TIME.

NLISTEMAA

AVIATION...
00Z UPDATE...
MAIN CONCERN IS CEILINGS AND VSBYS RANGING IFR-VFR. MAIN RAIN AREA
INDICATING VSBYS IFR-MVFR WITH HIGHLY VARIABLE CEILINGS. RAIN AREA ENDS
OVERNIGHT FOR THE TAF SITES WITH VSBYS IMPROVING AND MOST CEILINGS MVFR.
SURFACE WINDS ALSO HIGHLY VARIABLE BECOMING WNW NEAR OR AROUND 10 KTS
DURING THE NIGHT. SKIES CLEARING FOR TUESDAY WITH GUSTY WNW WINDS.

//ATL CONFIDENCE...00Z UPDATE...
LOW-MEDIUM ON CONFIDENCE ON ALL ELEMENTS OVERNIGHT.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  66  37  57 / 100   0   0   5
ATLANTA         38  60  37  54 /  90   0   0   5
BLAIRSVILLE     36  56  31  45 /  80   0   5   5
CARTERSVILLE    36  60  34  54 /  50   0   0   5
COLUMBUS        40  64  39  60 / 100   0   0   5
GAINESVILLE     40  60  36  53 /  90   0   0   5
MACON           43  64  36  61 / 100   0   0   5
ROME            35  60  33  54 /  50   0   5   5
PEACHTREE CITY  37  61  33  56 /  90   0   0   5
VIDALIA         55  69  43  64 / 100  10   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....41
AVIATION...BDL
Hazardous weather outlook, Mar 11, 8:24 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT MON MAR 11 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
824 PM EDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
WIDESPREAD RAIN WILL CONTINUE OVER MUCH OF NORTH AND CENTRAL
GEORGIA THROUGH THE EVENING AS A COLD FRONT CROSSES THE REGION.
SOME OF THE RAINFALL COULD BE LOCALLY HEAVY AT TIMES. ON
AVERAGE...1 TO 1.5 INCHES OF RAINFALL CAN BE EXPECTED WITH SOME
LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE SOME ISOLATED
FLOODING OF STREAMS AND CREEKS...AS WELL AS PONDING OF WATER ON
ROADS AND BRIEF FLOODING OF LOW LYING AREAS. THE RAINFALL WILL
DIMINISH FROM THE NORTHWEST AFTER THE COLD FRONT PASSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

FREEZING TEMPERATURES ARE POSSIBLE ACROSS PARTS OF NORTH GEORGIA
TUESDAY NIGHT AND THURSDAY NIGHT. ON WEDNESDAY NIGHT...FREEZING
TEMPERATURES WILL BE WIDESPREAD ACROSS NORTH AND PARTS OF CENTRAL
GEORGIA.

LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL COMBINE WEDNESDAY TO
PRODUCE AN ENHANCED FIRE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:19 AM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Coweta, Dade and 22 more31 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.